Alert archive / Missouri / Special Weather Statements in 2017

Special Weather Statement, NWS St. Louis, MO

June 5, 2017Madison County, Missouri

NWS St. Louis, MO issued this special weather statement at Jun 5, 2017, 6:39 PM CDT for Madison County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2017, 6:39 PM CDT (23:39 UTC)
Expired
Jun 5, 2017, 7:30 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO

County Madison County, MO

The radar

The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2080 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS83 KLSX 052339
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
639 PM CDT MON JUN 5 2017
 
MOZ074-075-085-060030-
Madison MO-St. Francois MO-Ste. Genevieve MO-
639 PM CDT MON JUN 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL STE. GENEVIEVE...
NORTHEASTERN MADISON AND SOUTHEASTERN ST. FRANCOIS COUNTIES IN
SOUTHEASTERN MISSOURI UNTIL 730 PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm over
Womac, moving southwest at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Womac and Mine La Motte. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.

&&

LAT...LON 3762 9035 3777 9017 3773 9007 3767 9011
      3764 9015 3760 9015 3755 9014 3752 9014
TIME...MOT...LOC 2338Z 033DEG 12KT 3771 9017 

$$

TES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 5, 6:13 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 5, 6:13 PM CDT, 26 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
613 PM CDT Mon Jun 5 2017

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 315 PM CDT Mon Jun 5 2017

Southward moving west-east boundary centered near I-70 at this time
is more of a dew point boundary than true cold front. This boundary
has much warmer temperatures at this time to its north, and like
several of the CAMS were showing, has initiated isolated
thunderstorms this afternoon. The boundary and isolated storm threat
should continue to push south this evening. High pressure will build
into the area later tonight in the wake of the front with northeast
low level flow bringing cooler air into the region overnight and
thru the day on Tuesday. Some guidance is hinting at some fog and
stratus across parts of southeast MO late tonight into early Tuesday
morning. I have included more clouds than the previous forecast in
this area and also mentioned some patchy fog. Also raised highs a
bit tomorrow from the previous forecast in light of warmer upstream
readings today.

Glass

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 315 PM CDT Mon Jun 5 2017

Surface ridge to build into region Tuesday night/Wednesday with dry
and near normal temperatures expected through Thursday.

By Thursday night, surface ridge moves off to the southeast as next
system approaches from the northwest. Models backing off on
precipitation chances for our area with main energy and moisture
further to the north and northeast closer to main system. So will
see weak frontal boundary move in on Friday with low chance pops
Friday afternoon through Saturday morning, then dry for rest of
weekend. Warmer weather expected through the weekend with highs in
the mid to upper 80s.

Byrd

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 554 PM CDT Mon Jun 5 2017

Cold front passing south of the St Louis metro area early this
evening. Any showers/storms will be south of the taf sites this
evening as north-northeast surface winds behind the cold front
brings drier air into the region. The VFR, cloudiness in the St
Louis metro area will advect south of the taf sites this evening.

SPECIFICS FOR KSTL: Cold front passing south of the STL area
early this evening. Any showers/storms will be south of STL this
evening as strengthening north-northeast surface winds behind the
cold front brings drier air into the region. The VFR, cloudiness
will advect south of the STL area this evening.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     61  81  57  79 /   0   0   0   0
Quincy          54  79  55  79 /   0   0   0   0
Columbia        59  80  55  79 /   0   0   0   0
Jefferson City  60  81  56  80 /   0   0   0   0
Salem           61  80  56  77 /   5   0   0   0
Farmington      61  80  54  77 /  30   0   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 5, 3:42 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
342 PM CDT Mon Jun 5 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
342 PM CDT Mon Jun 5 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Byrd

In the hours before

Special weather statement, Jun 5, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
639 PM CDT MON JUN 5 2017

MOZ074-075-085-060030-
Madison MO-St. Francois MO-Ste. Genevieve MO-
639 PM CDT MON JUN 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL STE. GENEVIEVE...
NORTHEASTERN MADISON AND SOUTHEASTERN ST. FRANCOIS COUNTIES IN
SOUTHEASTERN MISSOURI UNTIL 730 PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm over
Womac, moving southwest at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Womac and Mine La Motte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.

&&

LAT...LON 3762 9035 3777 9017 3773 9007 3767 9011
      3764 9015 3760 9015 3755 9014 3752 9014
TIME...MOT...LOC 2338Z 033DEG 12KT 3771 9017

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:24 AM CDTDense Fog AdvisoryLSXBoone, Callaway, Cole, Crawford, Franklin, Gasconade and 10 more4 hr

Nearby

Special Weather Statements in Missouri, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.